... work for the first day really well then leak and weep out of my arm and after the patch has become saturated and falls off my arm continues to weep I would love some advice
I have been using Butrans patches on and off for a while now but lately I seem to have patches that?
Added 1 May 2017:
also during the second day when it starts weeping it becomes foul smelling and the fluid that comes out is as clear as water but also foul smelling and not only is failing to work for my chronic pain but also ruining t shirts
Added 1 May 2017:
also another thing to mention is that on the first day of use( not counting the day of initially putting the patch on) the patch seemed to work almost too well and made me feel as I was close to overdosing witch I unfortunately know what is like thanks to a missperscribed fentenol patch that required the antidote in hospital care. and this only seems to happen on the second day at the moment it is dark and wet and feels like a gel pad and I get a strong feeling it isn't entering my arm at all.
You need to speak to your doctor asap, you are not getting all the medicine you should. Also, very important to speak to you pharmacist. They need to know they have a defective product. I live in Georgia and they stopped using the gel filled patch several yrs ago, probably for this reason, plus the fact some, enough were misusing it by punching holes in it to use in other ways. State laws vary, and it is illegal for us to even have the gel filled. Your doc may want to switch you to the non-gel patch. That is what i use and it stays on fine as long as it apply properly. One thing that helps with that is to place your palm over newly applied patch for a few minutes. The warmth of your hand will help seal the patch. The leaking is a manufacturing problem and needs to be handled by pharmacy. Good luck, and best wishes, ChelleKay
The same thing happened to my son and to me so we both switched to Belbuca mouth patches that you put on the inside of your cheek, where they are absorbed fairly quickly. Both Butrans and Belbuca contain the same exact medicine, but you you use Belbuca twice a day so it's stronger. Butrans eventually stops working after a few days, even if it is the best patch in the world.
Contact your doctor or pharmacist ASAP. I'm not sure why you are having this experience with the patch. Perhaps you got some defective ones. I apply mine to my upper arm, making sure it is clean and of any moisterizers, oils or anything else. I apply it one side first so it is perfectly flat and evenly stuck to the skin. I have never had the issues you describe, although by the end of the week it can come lose if I have exercised a lot during the week and it will be a bit dirty looking and the edges are a little bunched up. I always feel even relief with no high feeling. Your pharmacist or doctor can guide you in proper application and there are also instructions in the patient leaflet and on the Butrans.com website. Like I said, something is very wrong and you may have some bad patches.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Dec 2012 • 3 answers
Posted 16 May 2015 • 4 answers
Posted 14 Sep 2015 • 4 answers
I am taking Butrans patches 15mg went to 20mg didn't like it Fridays are change patch they got held?
Posted 30 Sep 2015 • 1 answer
Posted 1 Apr 2016 • 1 answer